Skip to Content

If you have taken valium for 25 yrs how long does it stay in you?

Responses (6)

Anonymous 31 May 2012

Are you asking because you want to stop taking them or just curious? Makes a difference. Getting off of Valium after 25 years makes me shudder and get goose bumps.
To answer your question, Valium is a relatively short acting benzodiazapine
It takes about one dose at lead week, week and a half to leave your body. After 25 years, it's going to be hard getting off.
If that's what you want, get back to us and we can help. Or you could talk to an Addiction specialist.
Peace,
Sweet Hippie

dogee123 31 May 2012

the va stop me on valium with out telling me after 25yrs on it with out a reason

Anonymous 31 May 2012

OMG, can you go to a different VA doc? That whole things is assinine and could kill you ... if you have to, go over their head to hopefully someone who has more experience. I have done clinical rotations thru the VA and you should be able to climb the doc management ladder. Find out or check yourself in... gonna be a long ride...
After all that you did for this nation, to be treated like that. You know how to fight...
As always,
Laura, Sweet Hippie

subzero58 31 May 2012

Hi dogee123,25 years and now you want to get off??? maybe you have your own reasons and you want to keep them private. I have been on xanax since day one. I was on valium and my doctor asked me to try them. at first i thought is he out of his mind,thats when he told my about xanax.I tried them and founf that they helped more then the valium.but keep this in mind most drugs store in fat cells,and as our brains are just that. fat cells,nerves and blood you have to do this very slow.so please take your time if this is what you really want... subzero58... pete

subzero58 31 May 2012

SORRY,I SHOULD HAVE TOLD YOU TO TALK TO YOUR DOCTOE BEFORE YOU DO ANYTHING... wont happen again. my bad... pete

endlessPred 31 May 2012

Absolutely see a doctor to wean you off. My mom tried cold turkey and she spent a lot of time in a hospital in a coma. Lucky a friend stopped by and found her laying on the floor. This is not an easy thing to do without help. However, with help and a good doc you will be able to get your life back. Whatever your choice, please be wise about it.

balbanese 31 May 2012

I'm not sure it matters how long you've been taking something, the body can only retain things for just so long. As anyone who has taken any habit forming substance for a long time then just stops abruptly, voila! "Whoop there it is!" Hope this helps.

endlessPred 31 May 2012

Balba, Valium and opiates in general cause actual brain structure changes over time at a cellular level. The body has to rewire itself and the anxiety has to be treated to be successful. The longer the use the more difficult because of all the factors related to the dependence including life style changes, and the desire to make the change.

endlessPred 31 May 2012

Haven't checked but if this is a fat soluble drug and the body is permeated as well as the brain. I can attest to my mothers experience it was a long hall and best treated by a physician.

HeadStarter 31 May 2012

When did this happen, dogee, and do you have any left to begin the tapering off process???

I am SHOCKED that the VA would just not help you any more and possibly cause you more harm than good without giving you HELP TO GET OFF!

What is going on here with our healthcare system??? Yes, I did read the "warning post, too".

Do you have any recourse here??? Ask them to refer you to someone who can help you so that you don't get sick... they have an obligation to you.

Thank you for your service to our country, too! We love our veterans and all that you have done to help keep this country safe and FREE!!!

Blessings to you and I hope we can help you along the way... please do keep us up-to-date so that we can support you. You are going to need some help and I hope the VA remembers that.

Mary

kaismama 31 May 2012

Its not pc to care what happens to us, just to get us off these evil drugs.

Anonymous 31 May 2012

Hello dogee123. I have not read the previous answers to your question. More often than not, I prefer my own opinion/answer not be influenced. You should be in a hospital, if you are planning to stop taking it. The side effects/withdrawls could be deadly. As to a direct answer benzodiazepines can be traced/detected for upwards to several weeks and longer. Regards, pledge

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions